Medical Questions > Conditions and Diseases > Ear, Nose and Throat Disorders Forum

Pin pricks in throat and coughing

Must Read
Do you know the three main reasons we cough? Learn common causes of cough and when coughing might indicate a more serious health problem....
Coughing is normal. But what can cause more troublesome coughs? Learn more about possible causes of cough here....
When should you see a doctor about cough symptoms? When are symptoms a sign of further complications? Learn about cough symptoms basics here....
User Profile
I get what feels like pin pricks in my throat and begin with this symptom which keeps growing until I have to cough. When I do cough I usually will cough up clear phlegm that I spit out. I will cough all throughout the day and this becomes worse if I am in an airconditioned room. I have been like this for the past 3 months and I work in a call center so it is very irritating to myself and others. I have never smoked and I am not around smokers either. I did have pneumonia when I was 23 years old and find that when I get a throat infection this quickly turns into a post nasal drip. However, when the PND is gone I still find myself coughing up clear phlegm for weeks. It really affects my blood pressure because I am taking HBP medication already (novasc 10 mg). I am 40 years old and I just don't know what to do. I also take 10 mg of claritin and this helps a bit. However since I have been taking both of the above medications my feet are now swelling. Help!


Did you find this post helpful?
|

User Profile
replied April 8th, 2010
Ear, Nose and Throat Disorders Answer A11155
Hi, welcome to the ehealth forum and I am glad to help you.
You seem concerned by the cough with clear phlegm and post nasal drip for the last 3 months.
You need a thorough assessment with CBC and a chest x-ray for the cough of such a long duration. You might be suffering from pneumonia of low severity that has been persisting untreated for such a long time. This may be caused by atypical organisms like Mycoplasma pneumoniae, the appropriate treatment of which might settle your problem. Ankle swelling is a common side effect of Norvasc (amlodipine), antihypertensive drug that you have been taking but it might also be due to underlying heart disease in your case for which consultation with your doctor can help you find the real cause.
Hope this helps. Take care.
Note: This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.



|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Ear, Nose and Throat Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.